Flecainide eye issues & ? more ectopics since reducing dose

I realise this is two questions. Could anyone who has had eye problems while taking flecainide be specific about what form it took?

Has anyone experienced more noticeable ectopics having reduced flecainide dose and should I be reporting this to GP or is it just my raised awareness of being on a lower dose?

Calm is good!

Wendy B

12 Replies

oldestnewest
  • Wendy - Over the last year I tried twice to reduce from 200mg daily and both ended in failure. The first time I reduced quickly to 2 x 50mg and had debilitating PVC's, mostly bi- and trigeminy but also other combinations. The second time was worse - I tried to reduce very slowly in 25mg steps but the ectopics seemed to trigger AFlutter runs. It was a relief to get back to 200mg! By the way, both my cardiologist and EP advised me to stay on 200.

    In the two years plus on Flecainide, I've had no eye problems - until this morning when I had blurry vision for a short time after getting up. I assume in the absence of knowledge that my eyeballs were fuzzy from sleep?

    Sorry, I missed part of your question. If you have a Kardia, it does no harm to show a trace to your doctor. I showed my EP runs of bigeminy which left me flattened and, while he thought I should go back to 200mg, he thought the PVC's were benign. So, you may be right that Flecainide has left us more aware of the blasted things. The second time was more cut and dried because of the AFlutter.

  • Thank you Finvola . I don't have a Kardia. I just know I could get obsessive!! Had ECG last week at surgery at my request because of taking flecainide, I have to ask every time, but pretty sure it will be normal. Ectopics not debilitating as such just make me think uh oh as I can be of an anxious nature.

    Apropos of nothing I do remember someone on here who takes three doses of Flecainide, late afternoon, evening and bedtime because episodes only happen at night.

  • Hi, Wendy,

    Eye problems...when going from having been in a dark room for a while (such as sleeping at night) and then going into a room where there is a light on, I see strange movement of light. Hard to explain, but if I move my hand, for example, I see odd movement near my hand. Odd "movements of light" continue for a while, until I move back into the dark room. After learning that this is can be an issue for others, too, I decided not to fret about it. My doc said he would put me on another drug, if I preferred to do that, but I opted to stay with the Flecainide.

    Flecainide dose/ectopics... 50 mg 2x daily didn't stop afib from occurring. 75mg 2x daily was more effective, but I asked if I could go to 100 mg 2x daily, and my doc Ok'd it. Since that time KNOCK ON WOOD!!!!! I've been SO much better.

    Had an ablation in Sept, which was shortly followed by hard palpitations. The 100 mg 2 x daily has done the trick.

    Will visit the doc after 3 months, and see if we continue the Flecainide, or try to go without it.

    Good luck to you. I am a worry wart too!!

  • barbara2 . Thank-you for your reply. I have a cataract and have had several PVDs ( a benign condition associated with advancing years, posterior vitreous detachment. Just means the gel at the back of the eye dries out causes flashes when it first happens , then you are left with floaters oh joy) . Just checking out the possibility of flecainide being in the mix too.

  • This has happened to me in both eyes. One in August the other last month.

    I only took flecainide from beginning of October 14 to end of November 14.

    You have reminded me that I had intended writing a post about this. Hadn't done so yet because a lot of the time my sight hasn't been good enough.

  • Yes, optician says he thinks I had one in my left eye too though I didn't realise till he pointed it out as must have been "silent". I tend to think it just age as they are very common, but this reinforces the theory that you "tune out" info that you'd rather not absorb!!

  • Just saw your post Wendy - I have had tiny cataracts in both eyes for decades and also have had PVD's and oodles of floaters over that time. All this happened prior to AF and Flecainide and I know I'll regret saying this, but since taking Flecainide I've had no recurrences.

  • Suggest you get a referral to an eye consultant. Much better than seeing an optician.

  • You are probably right

  • Hi Wendy.

    I take Flecainide and have been having eye problems but it was being caused by a build up of fluid at the back of my right eye. Not 100% sure of the diagnosis, one doc said it was related to developing glaucoma, another said it was wet macular degeneration due to possible high BP but I know my BP is well under control. I have had two of four injections into my eye but very much doubt the Flecainide is causing it whatever it is.

    Netty

  • Thank you Netty. That's how I feel about my various eye "thingeys". My dry eye syndrome if that si what it is comes and goes and is being a bit of a pain for the last few days. Eye injections don't sound much fun, hope it all settles down.

  • Thanks Wendy

    Hopefully your 'thingeys' will settle down soon 😀.

    The injections aren't too bad - my eyesight is badly affected for the rest of the day after it is done and the best relief is from just sitting with them closed. Also bit of a faff afterwards because you have to use antibiotic eye drops 4 times a day for 5 days and they have to be kept refrigerated. I have just had the second and my eyesight seems much improved already so hopefully it will be worth it.

    Netty

You may also like...